Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 37, NWS Melbourne, FL

June 6, 2018Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 6, 2018, 11:46 AM EDT for Brevard County, Florida. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2018, 11:46 AM EDT (15:46 UTC)
Expired
Jun 6, 2018, 12:11 PM EDT
In force
25 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 44 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 11:50 AM EDTTSTM WND GST 435 N Cape Canaveral, FLGUST TO 37 KNOTS FROM NNW AT USAF TOWER 403.
Jun 6, 11:55 AM EDTTSTM WND GST 637 Nne Port Canaveral, FLGUST TO 55 KNOTS FROM THE WEST AT USAF TOWER 006.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 3.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2018-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2018-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

149 
WUUS52 KMLB 061546
SVRMLB
FLC009-061645-
/O.NEW.KMLB.SV.W.0037.180606T1546Z-180606T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
1146 AM EDT WED JUN 6 2018

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northern Brevard County in Florida...

* Until 1245 PM EDT.

* At 1145 AM EDT, a severe thunderstorm was located 7 miles north of
  Port Canaveral, moving east at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Titusville, Sharpes, Port Saint John, Titusville Airport and
  Playalinda Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2842 8053 2840 8081 2864 8093 2874 8065
      2844 8051
TIME...MOT...LOC 1545Z 277DEG 31KT 2852 8058 

HAIL...<.75IN
WIND...60MPH
 
$$

Johnson
2 follow-up statements
895 
WWUS52 KMLB 061606
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
1206 PM EDT WED JUN 6 2018

FLC009-061645-
/O.CON.KMLB.SV.W.0037.000000T0000Z-180606T1645Z/
Brevard FL-
1206 PM EDT WED JUN 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR NORTHEASTERN BREVARD COUNTY...

At 1206 PM EDT, a severe thunderstorm was located 14 miles northeast
of Port Canaveral, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Brevard County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2842 8053 2841 8070 2864 8065 2865 8061
      2844 8051
TIME...MOT...LOC 1606Z 277DEG 31KT 2850 8037 

HAIL...<.75IN
WIND...60MPH
 
$$

Rodriguez
473 
WWUS52 KMLB 061611
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
1211 PM EDT WED JUN 6 2018

FLC009-061620-
/O.CAN.KMLB.SV.W.0037.000000T0000Z-180606T1645Z/
Brevard FL-
1211 PM EDT WED JUN 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BREVARD COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 2842 8053 2841 8070 2864 8065 2865 8061
      2844 8051
TIME...MOT...LOC 1610Z 277DEG 31KT 2849 8032 

$$

Rodriguez

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:30 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 6, 9:30 AM EDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
930 AM EDT Wed Jun 6 2018

.DISCUSSION...
Areas of light rain from earlier decaying convection has largely
diminished across the I-4 corridor this morning. Mid level S/W
trough across north Florida into the NE Gulf of Mexico will
combine with a moist airmass across the area (PW values 1.8-1.9")
to produce high coverage of showers and storms into the afternoon,
with rain chances up to 60-70 percent. Northern areas are already
seeing some breaks in the cloud cover this morning. This will
allow for plenty of daytime heating and instability for numerous
showers and storms to develop along and ahead of the west coast
sea breeze. pushing eastward across the area and toward the coast
and offshore through late day.

Slight cooling of temperatures aloft and lingering dry air in the
mid levels will keep a threat for strong to isolated severe
storms across the area. Main threats will continue to be strong
to locally damaging wind gusts, small hail and frequent lightning
strikes from this activity. Greater cloud cover across northern
areas should keep highs limited to the mid 80s today, while
farther south temperatures should be able to reach the upper 80s
to around 90 degrees, especially along the coast.

&&

.AVIATION...
Localized IFR/MVFR cigs in stratus will continue into late morning
before cigs gradually lift with daytime heating. Also, a few
showers and isolated storms may move across northern terminals
into late morning. However, best potential for tempo IFR/MVFR
conditions due to convection will be into the afternoon as
numerous showers and storms develop and push eastward toward the
east coast of Florida and offshore through late day/early evening.
Isolated gusts to 35-45 knots possible in any stronger storms.

&&

.MARINE...Main marine concern today will continue to be offshore
moving showers and storms into the afternoon producing strong
gusty winds. Otherwise, offshore flow will be at or below 10 knots
with seas around 1-2 feet.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  71  87  70 /  70  50  50  30
MCO  87  71  90  72 /  70  40  60  40
MLB  89  72  87  71 /  60  40  60  40
VRB  89  70  87  71 /  70  40  60  40
LEE  85  72  90  73 /  70  50  50  30
SFB  87  72  90  72 /  70  40  60  30
ORL  87  72  90  73 /  70  40  60  30
FPR  90  71  88  70 /  70  40  60  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Johnson
Hazardous weather outlook, Jun 6, 10:00 AM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1000 AM EDT Wed Jun 6 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-070300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1000 AM EDT Wed Jun 6 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Increasing moisture ahead of a stalled frontal boundary, coupled
with westerly winds will produce numerous showers and lightning
storms across east central Florida today. From early
afternoon onward, expect storm coverage to increase farther south
and inland, along and ahead of the west coast sea breeze. There is
potential for the east coast sea breeze to develop along the
immediate coast, with a late afternoon collision possible.

Today's storms will move east at 20 to 25 MPH, and will be capable
of producing strong win gusts in excess of 40 MPH, small hail,
and torrential rainfall of 1 to 3 inches in a 60 to 90 minute
period. Move indoors to safety if skies look threatening, or you
hear thunder.

.MARINE THUNDERSTORM GUST IMPACT...
Storms will have the potential to produce wind gusts of 35 knots
or greater, small hail and frequent cloud to water lightning today
over inland lakes, and especially near the coast, and over the
intracoastal and near shore Atlantic waters. Boaters should be on
the lookout for storms approaching rapidly from the west, and
move to safe harbor in advance of deteriorating weather.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Numerous showers and lightning storms are expected each afternoon
and early evening through this weekend and into early next week.
the main storm threats will be cloud to ground lightning strikes,
torrential rainfall, and brief gusty winds.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

Cristaldi/Johnson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:13 AM EDTSpecial Marine WarningMLB62 min
Jun 6, 11:13 AM EDTSpecial Marine WarningMLB62 min
Jun 6, 11:59 AM EDTSpecial Marine WarningMLB61 min
Jun 6, 12:59 PM EDTSpecial Marine WarningMLB91 min
Jun 6, 1:18 PM EDTSpecial Weather StatementMLBBrevard42 min
Jun 6, 1:28 PM EDTSpecial Weather StatementMLBSeminole32 min
Jun 6, 1:52 PM EDTSpecial Marine WarningMLB113 min
Jun 6, 2:13 PM EDTSpecial Weather StatementMLBBrevard47 min
Jun 6, 2:25 PM EDTSpecial Marine WarningMLB2 hr
Jun 6, 2:59 PM EDTSpecial Weather StatementMLBIndian River31 min
Jun 6, 3:00 PM EDTSpecial Weather StatementMLBMartin45 min
Jun 6, 3:06 PM EDTSpecial Weather StatementMLBOkeechobee39 min
Jun 6, 3:31 PM EDTSpecial Weather StatementMLBIndian River44 min
Jun 6, 4:04 PM EDTSpecial Weather StatementMLBSaint Lucie41 min
Jun 6, 4:07 PM EDTSpecial Weather StatementMLBMartin23 min
Jun 6, 4:31 PM EDTSpecial Marine WarningMLB59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.